MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.If implanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.If explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
After the intraocular lens (iol) was fully inserted, the doctor noticed a scratch on the lens.Therefore, the doctor removed it and replaced it with the backup iol of the same model and diopter.The patient is fine.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection with the unaided eye shows the lens case was received opened with no lens in it.Further examination shows that the lens was found loose inside the biohazard packaging.The product was inspected by a qualified inspector using 12x microscope magnification.Inspection showed that the lens was cut and had a long scratch in the middle of the lens.Cosmetic issue was confirmed however how and when the scratches were introduced could not be determined.This type of scratch will be rejected during final inspection in manufacturing.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6906329
Report Number3011852734-2017-00019
Device Sequence Number1142386
Product Code HQL
UDI-Device Identifier05050474552777
UDI-Public(01)05050474552777(17)210606
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/06/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1